As you probably know, there are at least three similar meds: gabapentin also called Neurontin, pregablin also called Lyrica, and newer gabapentin enacarbil also called Horizant. Lyrica is usually a much lower mg dosage. Most dosage prescribing is probably based on FDA recommendations, so it might help to go to fdadotgov and search for Lyrica and look at the brief Highlights of Prescribing Information pdf. It will probably show a maximum of 600 mg per day or 450 mg per day depending on condition and also renal function, so mg are definitely different between the two meds. There is also a longer Lyrica Medication Guide pdf that gives brief info about using Lyrica and Gabapentin together, but admits there are limited studies. FYI, Horizant is a somewhat extended release of gabapentin that might give better absorption, but was only approved for restless leg and postherpetic neuralgia as of 2012 due to some cancer concerns.
Per your question, one might look at your current 1800 mg/d of gabapentin, which from what I know is half of the normal maximum, and think you might be placed at half the maximum of Lyrica. However, your doc may have some adjustments in mind while switching. Only a guess, but switching to a more expensive med is usually because something isn't working or your doc is trying to improve some side effects, so adjustments to dosage are common.
Peter as we used to say when you have medications like this you can't compair them by mg these are two different medications not related in any way. So it's like compairing an apple to an orange don't worry about this as far as milligrams goes the doctor well know what dose to start at and it is no where close to the mg of Gabapentin dose. These work for simular purposes but you can't compair them in anyway with the strength. Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Nov 2011 • 1 answer
Posted 1 Apr 2013 • 1 answer
Posted 20 Oct 2013 • 1 answer
Posted 9 Dec 2013 • 1 answer
Posted 28 Sep 2015 • 3 answers